Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Dodge City, KS

June 1, 20115 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2011, 8:00 PM CDT for 5 counties in Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 8:00 PM CDT (01:00 UTC)
Expired
Jun 1, 2011, 9:00 PM CDT
In force
60 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grant County, KS, Haskell County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:05 PM CDTHAIL 1.253 Nne Richfield, KS
Jun 1, 8:48 PM CDTTSTM WND GST 656 Wsw Ryus, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 7:37 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2375 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS53 KDDC 020100
SVRDDC
KSC067-081-129-175-189-020200-
/O.NEW.KDDC.SV.W.0062.110602T0100Z-110602T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANT COUNTY IN SOUTHWEST KANSAS...
  SOUTHWESTERN HASKELL COUNTY IN SOUTHWEST KANSAS...
  MORTON COUNTY IN SOUTHWEST KANSAS...
  WESTERN SEWARD COUNTY IN SOUTHWEST KANSAS...
  STEVENS COUNTY IN SOUTHWEST KANSAS...

* UNTIL 900 PM CDT

* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RICHFIELD...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RICHFIELD...
  ROLLA...
  FETERITA...
  HUGOTON...
  MOSCOW...
  WOODS...
  CAVE...
  SATANTA...
  MAINLY RURAL AREAS OF MORTON...SOUTHERN GRANT...SOUTHWESTERN
  HASKELL...STEVENS AND WESTERN SEWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3707 10205 3725 10205 3753 10100 3734 10094
      3707 10092 3699 10166 3699 10203 3700 10205
      3706 10205
TIME...MOT...LOC 0101Z 252DEG 41KT 3724 10172
WIND...HAIL 60MPH 1.00IN

$$

FINCH
3 follow-up statements
854 
WWUS53 KDDC 020108
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT WED JUN 1 2011

KSC067-081-129-175-189-020200-
/O.CON.KDDC.SV.W.0062.000000T0000Z-110602T0200Z/
STEVENS KS-SEWARD KS-MORTON KS-HASKELL KS-GRANT KS-
808 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRANT...SOUTHWESTERN HASKELL...MORTON...WESTERN SEWARD AND STEVENS
COUNTIES UNTIL 900 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
RICHFIELD...AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  RICHFIELD...
  ROLLA...
  FETERITA...
  HUGOTON...
  MOSCOW...
  CAVE...
  MAINLY RURAL AREAS OF MORTON...SOUTHERN GRANT...SOUTHWESTERN
  HASKELL...STEVENS AND WESTERN SEWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3707 10205 3725 10205 3753 10100 3734 10094
      3707 10092 3699 10166 3699 10203 3700 10205
      3706 10205
TIME...MOT...LOC 0108Z 253DEG 31KT 3727 10174
WIND...HAIL 60MPH 1.00IN

$$

FINCH
518 
WWUS53 KDDC 020123
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
823 PM CDT WED JUN 1 2011

KSC067-081-129-175-189-020200-
/O.CON.KDDC.SV.W.0062.000000T0000Z-110602T0200Z/
STEVENS KS-SEWARD KS-MORTON KS-HASKELL KS-GRANT KS-
823 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GRANT...SOUTHWESTERN HASKELL...MORTON...WESTERN SEWARD AND STEVENS
COUNTIES UNTIL 900 PM CDT...

AT 819 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
EAST OF RICHFIELD...AND MOVING EAST AT 40 MPH.

AT 805 PM THE PUBLIC REPORTED HALF DOLLAR SIZED HAIL 23 MILES NORTH 
NORTHEAST OF ELKHART. 

LOCATIONS IMPACTED INCLUDE...
  RICHFIELD...
  FETERITA...
  HUGOTON...
  MOSCOW...
  RYUS...
  MAINLY RURAL AREAS OF MORTON...SOUTHERN GRANT...SOUTHWESTERN
  HASKELL...STEVENS AND WESTERN SEWARD COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3699 10166 3711 10197 3730 10185 3753 10100
      3734 10094 3707 10092
TIME...MOT...LOC 0121Z 248DEG 33KT 3731 10160
WIND...HAIL 60MPH 1.00IN

$$

FINCH
416 
WWUS53 KDDC 020157
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
857 PM CDT WED JUN 1 2011

KSC067-081-129-175-189-020206-
/O.EXP.KDDC.SV.W.0062.000000T0000Z-110602T0200Z/
STEVENS KS-SEWARD KS-MORTON KS-HASKELL KS-GRANT KS-
857 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT...SOUTHWESTERN
HASKELL...MORTON...WESTERN SEWARD AND STEVENS COUNTIES WILL EXPIRE AT
900 PM CDT/800 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3699 10166 3711 10197 3730 10185 3753 10100
      3734 10094 3707 10092
TIME...MOT...LOC 0156Z 248DEG 33KT 3743 10123

$$

FINCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 1, 2:45 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
245 PM CDT WED JUN 1 2011

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE SEVERE WEATHER CHANCES AND AREAS OF
HEAVY RAINFALL INTO THE EVENING, THEN FIRE WEATHER CONCERNS AND
STRONG WINDS NEAR WIND ADVISORY ON THURSDAY, FOLLOWED BY FIRE
WEATHER CONCERNS AGAIN ON FRIDAY.

A STRONG UPPER LEVEL SHORTWAVE TROUGH OVER THE WESTERN CONUS WILL
MOVE SLOWLY EASTWARD TONIGHT WITH INCREASING FLOW OVER THE ROCKIES.
THE RUC SHOWS A WEAK SHORTWAVE TROUGH IN THE FLOW MOVING INTO
SOUTHWESTERN KANSAS. A WARM FRONT WILL CONTINUE TO MOVE NORTH INTO
NEBRASKA WITH DEWPOINTS INTO THE 60S BEHIND IT. SHORT TERM MESOSCALE
MODELS SHOW LOTS OF CONVECTION BREAKING OUT IN THE EAST FA AND IN
THE WEST WITH THE SHORTWAVE TROUGH. BUNKERS STORM MOTIONS SHOW VERY
SLOWLY MOVING STORMS AND WITH HIGH PRECIPITABLE WATER VALUES COULD
HAVE SOME AREAS OF HEAVY RAINFALL. OUTFLOW BOUNDARIES WILL LIKELY
FORM WITH NEW THUNDERSTORMS FORMING WITH MOISTURE CONVERGENCE ALONG
THE BOUNDARIES. IT WILL BE HARD TO FORECAST EXACTLY WHERE THE STORMS
END UP BY EVENING WITH SO MUCH CONVECTIVE INSTABILITY OF 2000 TO
3500 J/KG AND NEW STORMS FORMING ALONG OUTFLOW BOUNDARIES. WILL KEEP
POPS GOING AS IS FROM 30 TO 40 PERCENT. SOME CIRRUS CLOUDS ALSO
MOVING WEST TO EAST AND COULD INHIBIT SOME HEATING. EXPECT LARGE
HAIL UP TO GOLFBALLS WITH THE STRONGEST STORMS AND WIND GUSTS OVER
70 MPH INTO THE EVENING. THE TORNADO THREAT LOOKS LOW WITH HIGH
TEMPERATURE DEW POINT SPREADS AND STRONG THUNDERSTORMS CORES
CRASHING TO THE GROUND AND BECOMING OUTFLOW DOMINATE BECAUSE OF A
LACK OF HIGH LEVEL WINDS AROUND 30KTS. THE STORMS WILL DECREASE
RAPIDLY BY OR BEFORE MIDNIGHT AS THE SUN SETS AND LITTLE IF ANY
FORCING PREVAILS. LOOK FOR MILD OVERNIGHT LOWS AS A LOW LEVEL JET
DEVELOPS AND SURFACE WINDS OF 15 TO 22 MPH KEEP THE ATMOSPHERE WELL
MIXED. WILL KEEP OVERNIGHT LOWS FROM AROUND 70 EAST TO THE UPPER 60S
WEST.

ON THURSDAY AN UPPER LEVEL LOW AND SHORTWAVE TROUGH BECOMES
POSITIVELY TILTED AS IT MOVES INTO THE INTERMOUNTAIN WEST. STRONGER
WINDS ALOFT MOVE INTO THE COLORADO ROCKIES WITH A STRONG PRESSURE
GRADIENT INTO WESTERN KANSAS. SOUTH WINDS WILL INCREASE TO 25 TO 35
MPH AND BE CLOSE TO WIND ADVISORY. ALSO SOME HIGH LEVEL CIRRUS
CLOUDS COULD INHIBIT DEEP MIXING A BIT AND KEEP US FROM REACHING THE
WIND CRITERIA. WILL ALLOW MID SHIFT TO TAKE ANOTHER LOOK. A WARM MID
LEVEL CAP SHOULD INHIBIT ANY THUNDERSTORMS DURING THE AFTERNOON.
HIGH TEMPERATURES LOOK TO RANGE IN THE MID TO UPPER 90S.

FOR THURSDAY NIGHT THE UPPER LEVEL SHORTWAVE MOVES INTO THE NORTHERN
PLAINS PUSHING A COLD FRONT INTO NEBRASKA. SOUTHERLY WINDS OF 10 TO
20 MPH WILL KEEP OVERNIGHT LOWS MILD AGAIN AND FROM THE UPPER 60S TO
LOWER 70S. SOME CIRRUS CLOUDS MAY HELP WITH THE WARM OVERNIGHT LOWS
AS WELL.

ON FRIDAY THE UPPER LEVEL SHORTWAVE MOVES INTO THE DAKOTAS WITH THE
COLD FRONT MOVING INTO FAR NORTHERN KANSAS BY EVENING. THE NAM IS A
BIT MORE SOUTH WITH THE FRONT THAN THE GFS. WILL KEEP A SMALL POP
GOING IN THE NORTH WITH MOISTURE CONVERGENCE ALONG THE FRONT. SEVERE
WEATHER IS NOT EXPECTED WITH LOWER INSTABILITY, HOWEVER WITH NEAR
1000 CAPES COULD HAVE SOME HAIL UP TO DIMES OR NICKELS.

.FIRE WEATHER...

WILL BE CLOSE TO FIRE WEATHER CONDITIONS ON THURSDAY AND FRIDAY
AFTERNOONS WITH STRONG WINDS AND LOW RELATIVE HUMIDITIES. MODELS ARE
VARYING GREATLY ON FORECAST DEWPOINTS AND HAVE ELECTED TO GO WITH
HIGHER GFS DEWPOINTS. THIS KEEPS THE RELATIVE HUMIDITIES ABOVE THE
THRESHOLD OF 15 PERCENT. THE AREA OF CONCERN IS PARTS OF SOUTHWEST
KANSAS FROM STANTON TO GRAY COUNTY AND SOUTH TO THE OKLAHOMA BORDER.
WILL LET MID SHIFT TAKE ANOTHER LOOK AS NEWER GUIDANCE COMES IN.

DAYS 3-7...

LITTLE CHANGE TO THE EXTENDED PERIOD WITH A FEW MINOR TWEAKS AS THE
SUMMER PATTERN OF HOT TEMPERATURES AND LOW PROBABILITIES FOR
CONVECTION WILL CONTINUE THROUGH MUCH OF THE FORECAST PERIOD. WE
COULD SEE SOME ISOLATED THUNDERSTORMS FRIDAY AND SATURDAY EVENING
ACROSS THE NORTHERN CWFA AS THIS AREA WILL BE CLOSER TO A WEAK
FRONT/TROUGH AND SOME LIFT WILL BE PROVIDED ALONG THE BOUNDARY. BY
SUNDAY, THE 500 HPA RIDGE STARTS TO RETROGRADE FURTHER WEST WHICH
SHOULD SQUASH THUNDERSTORM CHANCES FOR SOUTHWESTERN KANSAS. BY NEXT
WEEK, THE RIDGE STARTS TO WEAKEN AND WESTERN KANSAS WILL REMAIN IN
BROAD SOUTHWESTERLY FLOW ALOFT IN BETWEEN THIS HIGH AND A TROUGH OF
LOW PRESSURE OUT WEST. THE 12Z MODELS ARE MORE DRY AND KEEP
PRECIPITATION FURTHER NORTH INTO NEBRASKA THAN COMPARED TO
YESTERDAYS SOLUTION SO 10 PERCENT POPS NEXT WEEK LOOK REASONABLE.
THUNDERSTORMS ARE EXPECTED NORTH OF OUR AREA IN RESPONSE TO COLDER
TEMPERATURES ALOFT AND STRONGER DYNAMICS ACROSS THE NORTHERN PLAINS.
OTHERWISE, TEMPERATURES LOOK PRIMARILY TO BE ABOVE NORMAL AND IN THE
90S FOR HIGHS AND UPPER 60S/LOWER 70S FOR LOWS. SUMMER TIME IS HERE
TO STAY AND QUIET WEATHER LOOKS LIKELY. WILL HAVE TO WATCH NEXT WEEK
TO SEE IF ANY SHORTWAVE TROUGHS MOVE OVER KANSAS IN THE
SOUTHWESTERLY FLOW ALOFT. IT WOULD NOT TAKE TOO MUCH TO GET AN
ISOLATED THUNDERSTORM GOING BUT CONFIDENCE IS LOW THIS FAR OUT WITH
CONVECTIVE TRENDS. HAVE RETAINED ABOVE NORMAL TEMPERATURES AND BELOW
NORMAL PRECIPITATION FOR THE WEEK TWO PRODUCT, WHICH MATCHES UP WITH
THE NATIONAL CENTERS. -SUGDEN

&&

.AVIATION...

SATELLITE SHOWS SOME MID LEVEL CLOUDS AS WELL AS SCATTERED LOW LEVEL
CUMULUS CLOUDS. THINK THIS WILL CONTINUE THROUGH THE EARLY
AFTERNOON. LATEST SPC MESOANALYSIS SHOWS LITTLE CIN AND PLENTY OF
SBCAPE OVER THE REGION (-25/3000 J/KG) AND THINK IT WILL BE
CONVECTIVELY ACTIVE BEGINNING IN THE 18-20Z TIME FRAME AND
CONTINUING THROUGH THE EVENING. ALL SITES HAVE VCTS THIS AFTERNOON
AND EVENING TO REFLECT THIS THINKING. CONVECTION SHOULD DIMINISH
TONIGHT WITH THE LOSS OF DIURNAL INSTABILITY. THINK SOME RESIDUAL
CLOUD COVER WILL REMAIN EAST TOWARDS 06Z WHERE THERE IS BETTER LOW
LEVEL MOISTURE (HIGHER DEWPOINTS). CIGS SHOULD BE PRIMARILY VFR
THROUGH THE TAF PERIOD EXCEPT IN LOCALIZED THUNDERSTORM ACTIVITY.
SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND PERHAPS AN
ISOLATED TORNADO. SEE LATEST SWODY1 FOR MORE INFO. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  95  70  96 /  30   0   0  10
GCK  69  96  69  96 /  40  10  10  10
EHA  68  97  68  95 /  30  10  10   0
LBL  69  97  69  97 /  30  10  10   0
HYS  70  96  70  95 /  30   0   0  20
P28  71  95  71  98 /  20   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN06/36
Hazardous weather outlook, Jun 1, 2:35 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
235 PM CDT WED JUN 1 2011

KSZ030-031-043>046-061>066-074>081-084>090-021945-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
235 PM CDT WED JUN 1 2011 /135 PM MDT WED JUN 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID
AFTERNOON INTO THE EARLY EVENING ACROSS MUCH OF SOUTHWEST AND
SOUTH CENTRAL KANSAS. HAIL UP TO GOLFBALL SIZE ALONG WITH DAMAGING
WIND GUSTS OVER 70 MPH ARE POSSIBLE. SOME OF THE STORMS COULD BE
SLOW MOVING AND PUT OUT VERY HEAVY RAINFALL AND LOCALIZED
FLOODING. LOOK FOR THE STORMS TO DECREASE OR END BEFORE MIDNIGHT
AS THE SUN SETS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE NEAR THE COLORADO
BORDER LATE THURSDAY AFTERNOON AND EARLY EVENING. A FEW STORMS
WILL BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS TO 60
MPH THE PRIMARY THREAT. AS A FRONT MOVES SOUTH INTO KANSAS ON
FRIDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS
SOUTHWEST KANSAS...MAINLY ALONG THE INTERSTATE 70 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED ACROSS SOUTHWEST AND SOUTH
CENTRAL KANSAS INTO THE EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

In the hours before

Special weather statement, Jun 1, 7:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT WED JUN 1 2011

KSZ061-074-075-084-020115-
GRANT-HAMILTON-MORTON-STANTON-
729 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON...
SOUTHWESTERN HAMILTON...STANTON AND WESTERN GRANT COUNTIES...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BARTLETT...OR 9 MILES SOUTHWEST OF THE
SAUNDERS ELEVATOR...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3776 10205 3784 10196 3773 10153 3748 10152
      3747 10153 3745 10152 3744 10153 3743 10152
      3741 10153 3730 10205
TIME...MOT...LOC 0028Z 227DEG 31KT 3739 10210

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:29 PM CDTSpecial Weather StatementDDCStanton46 min
Jun 1, 7:36 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Morton, Stanton54 min
Jun 1, 7:48 PM CDTTornado WarningDDCEllis27 min
Jun 1, 8:29 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Morton, Seward, Stanton, Stevens46 min
Jun 1, 10:59 PM CDTSevere Thunderstorm WarningDDCLane, Scott46 min
Jun 2, 4:04 AM CDTWind AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more16 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.